Alert archive / Nevada / Snow Advisories in 2007

Snow Advisory 4, NWS Las Vegas, NV

February 12, 2007Esmeralda County, Lincoln County, Nye County, Nevada

NWS Las Vegas, NV issued this snow advisory at Feb 12, 2007, 2:06 PM PST for Esmeralda County, Lincoln County, Nye County, Nevada. It took effect at Feb 12, 2007, 6:00 PM PST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 12, 2007, 2:06 PM PST (22:06 UTC)
In effect from
Feb 12, 2007, 6:00 PM PST
Expired
Feb 13, 2007, 11:55 AM PST
In force
18 hr
Issued by
NWS Las Vegas, NV

Counties Esmeralda County, NV, Lincoln County, NV, Nye County, NV

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 2007-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 2007-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1767 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KVEF 122206
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
206 PM PST MON FEB 12 2007

.A PACIFIC STORM SYSTEM WILL BRING A BAND OF HEAVY SNOW TO
PORTIONS OF CENTRAL NEVADA TONIGHT AND TUESDAY.

NVZ014-015-130600-
/O.NEW.KVEF.SN.Y.0004.070213T0200Z-070214T0000Z/
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...
DYER...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL
206 PM PST MON FEB 12 2007

...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 PM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 PM PST
TUESDAY. 

A STORM SYSTEM APPROACHING FROM THE WEST WILL BRING A BAND OF
HEAVY SNOW TO PORTIONS OF CENTRAL NEVADA TONIGHT AND TUESDAY. AT
THIS TIME...IT IS UNCERTAIN EXACTLY WHERE THE BAND OF SNOW WILL
SET UP AND EXACTLY WHEN IT WILL START...BUT THE BEST CHANCE FOR
HEAVY SNOW WILL LIKELY BE BETWEEN 10 PM TONIGHT AND NOON TUESDAY.
THE MOST LIKELY AREA FOR HEAVY SNOW WILL BE ALONG AND NORTH OF A
LINE FROM SCOTTYS JUNCTION TO CALIENTE...WITH A MUCH LESSER CHANCE
OF SNOW IN ESMERALDA COUNTY. SNOW TOTALS OF 5 TO 9 INCHES ARE
POSSIBLE...WITH LOCALLY HIGHER AMOUNTS NEAR THE CENTER OF THE SNOW
BAND. IF THE SNOW BAND SETS UP A LITTLE FARTHER SOUTH THAN
EXPECTED...THE ADVISORY WILL NEED TO BE UPGRADED TO A WARNING.
STAY TUNED FOR LATER STATEMENTS ON THIS SITUATION.

A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT
ONLY ENOUGH TO CAUSE MINOR INCONVENIENCES SUCH AS TRAVEL DELAYS.
NO SEVERE WINTER WEATHER IS EXPECTED AT THIS TIME.

$$

MORGAN
3 follow-up statements
000 
WWUS45 KVEF 130557
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
957 PM PST MON FEB 12 2007

.A PACIFIC STORM SYSTEM WILL BRING A BAND OF HEAVY SNOW TO
PORTIONS OF CENTRAL NEVADA TONIGHT AND TUESDAY.

NVZ014-015-131300-
/O.CON.KVEF.SN.Y.0004.000000T0000Z-070214T0000Z/
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...
DYER...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL
957 PM PST MON FEB 12 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY. 

A STORM SYSTEM OVER CALIFORNIA WILL BRING A BAND OF HEAVY SNOW TO
PORTIONS OF CENTRAL NEVADA LATE TONIGHT AND TUESDAY. AT THIS
TIME...IT IS UNCERTAIN EXACTLY WHERE THE BAND OF SNOW WILL SET UP
AND EXACTLY WHEN IT WILL START...BUT THE BEST CHANCE FOR HEAVY
SNOW WILL LIKELY BE BETWEEN MIDNIGHT AND 4 PM TUESDAY. THE MOST
LIKELY AREA FOR HEAVY SNOW WILL BE ALONG AND NORTH OF A LINE FROM
SCOTTYS JUNCTION TO CALIENTE. SNOW TOTALS OF 5 TO 9 INCHES ARE
POSSIBLE...WITH LOCALLY HIGHER AMOUNTS DUE TO CONVECTIVE SNOW
BURSTS NEAR THE CENTER OF THE SNOW BAND. IF THE SNOW BAND SETS UP
A LITTLE FARTHER SOUTH THAN EXPECTED...THE ADVISORY WILL NEED TO
BE UPGRADED TO A WARNING. STAY TUNED FOR LATER STATEMENTS ON THIS
SITUATION.

A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT
ONLY ENOUGH TO CAUSE MINOR INCONVENIENCES SUCH AS TRAVEL DELAYS.
NO SEVERE WINTER WEATHER IS EXPECTED AT THIS TIME.

$$
000 
WWUS45 KVEF 131143
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
343 AM PST TUE FEB 13 2007

.A PACIFIC STORM SYSTEM WILL BRING A BAND OF HEAVY SNOW TO
PORTIONS OF SOUTH CENTRAL NEVADA TODAY.

NVZ014-015-132000-
/O.CON.KVEF.SN.Y.0004.000000T0000Z-070214T0000Z/
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...
DYER...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL
343 AM PST TUE FEB 13 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

A STORM SYSTEM OVER CALIFORNIA WILL BRING A BAND OF HEAVY SNOW TO
PORTIONS OF SOUTH CENTRAL NEVADA TODAY. THE BEST CHANCE FOR HEAVY
SNOW WILL BE OVER LINCOLN AND CENTRAL NYE COUNTIES...BUT ESMERALDA
COUNTY MAY ALSO SEE SIGNIFICANT SNOW. SNOW TOTALS OF 5 TO 9 INCHES
ARE POSSIBLE...WITH LOCALLY HIGHER AMOUNTS IN CONVECTIVE SNOW
BURSTS NEAR THE CENTER OF THE SNOW BAND. IF THE SNOW BAND STAYS IN
ONE PLACE LONGER THAN EXPECTED...THE ADVISORY WILL NEED TO BE
UPGRADED TO A WARNING. STAY TUNED FOR LATER STATEMENTS ON THIS
SITUATION.

A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT
ONLY ENOUGH TO CAUSE MINOR INCONVENIENCES SUCH AS TRAVEL DELAYS.
NO SEVERE WINTER WEATHER IS EXPECTED AT THIS TIME.

$$

MORGAN
000 
WWUS45 KVEF 131955
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1155 AM PST TUE FEB 13 2007

...SNOW ADVISORY FOR SOUTH CENTRAL NEVADA CANCELED...

.LIGHT TO MODERATE SNOW WILL CONTINUE OVER PORTIONS OF CENTRAL NYE
AND LINCOLN COUNTIES IN SOUTH CENTRAL NEVADA THROUGH LATE THIS
AFTERNOON BUT SIGNIFICANT ACCUMULATIONS ARE NO LONGER EXPECTED.

NVZ014-015-132100-
/O.CAN.KVEF.SN.Y.0004.000000T0000Z-070214T0000Z/
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...
DYER...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL
1155 AM PST TUE FEB 13 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELED THE SNOW
ADVISORY. 

BANDS OF SNOW OVER CENTRAL NYE AND LINCOLN COUNTIES HAVE DECREASED
IN COVERAGE AND INTENSITY. AREAS OF LIGHT TO MODERATE SNOW WILL
CONTINUE INTO THE LATE AFTERNOON BUT SIGNIFICANT ACCUMULATIONS ARE
NO LONGER EXPECTED. THE ADVISORY HAS THEREFORE BEEN CANCELED.

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this snow advisory went out at Feb 12, 3:30 AM PST, 10 hours 36 minutes earlier.

Area forecast discussion, Feb 12, 3:30 AM PST, 10 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
330 AM PST MON FEB 12 2007

.SYNOPSIS...WEAK HIGH PRESSURE TODAY WILL GIVE WAY TO A PACIFIC
STORM SYSTEM WHICH WILL BRING A CHANCE OF RAIN AND SNOW SHOWERS TO
THE REGION TONIGHT THROUGH TUESDAY NIGHT. TEMPERATURES WILL DROP
BELOW NORMAL BY TUESDAY. DRY NORTHERLY FLOW IS EXPECTED WEDNESDAY.
&&

.SHORT TERM...WEAK UPPER RIDGE OVER THE AREA THIS MORNING WILL MOVE
INTO UTAH THIS AFTERNOON AS A TROUGH MOVES INTO THE COAST. MODELS
CONSISTENT IN DEVELOPING MOISTURE AND INSTABILITY ACROSS THE FAR
NORTHERN PORTION OF THE FORECAST AREA SO ADDED A SLIGHT CHANCE OF
SHOWERS FOR THIS AFTERNOON. THE REMAINDER OF THE AREA WILL SEE SOME
INCREASE IN HIGH CLOUDINESS TODAY. UPPER TROUGH MOVES EAST ACROSS
THE AREA TONIGHT THROUGH TUESDAY INTO TUESDAY NIGHT. EXPECT
PRECIPITATION CHANCES TO SPREAD SOUTHEAST TO LAS VEGAS TONIGHT AND
THEN SOUTHEAST ACROSS THE REMAINDER OF THE FORECAST AREA TUESDAY AS
THE TROUGH AXIS MOVES TO EASTERN NEVADA. PRECIPITATION CHANCES WILL
GRADUALLY END FROM WEST TO EAST TUESDAY NIGHT AS THE TROUGH MOVES
INTO THE FOUR CORNERS AREA. DRY NORTHERLY FLOW ALOFT IS EXPECTED
BEHIND THE TROUGH WEDNESDAY AND WEDNESDAY NIGHT AS HIGH PRESSURE
BUILD ALONG THE PACIFIC COAST. TEMPERATURES WILL BE CLOSE TO OR
SLIGHTLY ABOVE NORMAL TODAY THEN COOLING TO BELOW NORMAL TUESDAY AND
WEDNESDAY. POTENTIAL EXISTS FOR SOME GUSTY NORTHERLY WINDS DOWN THE
COLORADO RIVER WEDNESDAY BEHIND THE EXITING TROUGH.

.LONG TERM...MODELS IN GOOD AGREEMENT STILL. EXTENDED STARTS OUT
WITH THE CWA IN NORTHERLY FLOW FROM A RIDGE OFF THE WEST COAST.
RIDGE MOVES EAST THROUGH SATURDAY AND BRINGS AN TEMPERATURE INCREASE
TO ABOVE NORMAL AGAIN. THE MAIN EXCITEMENT IN THE EXTENDED IS THE
DAY 7 FORECAST POINTING TOWARDS A LOW LIFTING OUT OF THE PACIFIC
SOUTHWEST OF THE US/MEX BORDER. MODELS CONTINUE TO DEPICT THIS TO
SOME DEGREE. DGEX AND GFS SHOW THIS TO BE A MOIST SYSTEM AND THIS IS
FOLLOWED BY A MID PACIFIC SYSTEM MONDAY/TUESDAY THAT IS ALSO PROGGED
TO BE VERY WET.
&&

.AVIATION...FOR KLAS: FEW TO SCT HIGH CLOUDS WILL BE OVER THE VALLEY
TODAY BEFORE CEILINGS...EXPECTED TO BE ABOVE 8000 FEET...MOVE IN
THIS EVENING IN ADVANCE OF THE NEXT PACIFIC SYSTEM. THIS SYSTEM WILL
BRING A CHANCE FOR RAIN SHOWERS MONDAY EVENING AND TUESDAY. WINDS
WILL BE SOUTHWEST THROUGH EARLY MORNING AT 8 KNOTS OR LESS BEFORE
GOING LIGHT AND VARIABLE THROUGH 19Z. THE AFTERNOON AND EVENING
MONDAY WILL SEE SOUTH TO SOUTHWEST WINDS AT 8 KNOTS OR LESS.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA: SCT TO OCCASIONAL BKN CIRRUS CEILINGS WILL BE OVER THE
AREA THROUGH MID EVENING MONDAY. ANOTHER PACIFIC FRONT WILL BE
MOVING INTO THE AREA BY TUESDAY MORNING. IN ADVANCE CEILING WILL
FORM AND MOVE IN FROM THE NORTHWEST THIS EVENING ALONG WITH WIDELY
SCATTERED RAIN SHOWERS AND CONTINUING INTO TUESDAY. CEILINGS WILL
GET DOWN TO AROUND 8000 FEET AGL AROUND THE SHOWERS. SURFACE WINDS
TODAY WILL BE GENERALLY LIGHT OVER THE AREA WITH THE EXCEPTION OF
WESTERN SAN BERNARDINO COUNTY WHERE WEST WINDS OF 20 MPH GUSTING TO
30 MPH WILL BE POSSIBLE.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.
&&

HARRISON/JACQUES

HTTP://WEATHER.GOV/LASVEGAS

Nearby

Snow Advisories in Nevada, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.